Peptiva Centre · Effects to watch for · Melanotan II
Melanotan II
What is common, what is less so, and what to do if something is out of the ordinary.
What most people notice
Nausea or a flush of warmth in the hour after the injection, especially at first. This is the most often reported effect, and it eases over time.
Skin darkening also affects moles and existing marks, which can darken at the same time.
What can also happen
- A drop in appetite.
- Occasional vomiting.
- Headaches.
- A spontaneous erection in men.
- Temporary fatigue or drowsiness.
- The appearance of new moles.
To reduce these effects
- Do not go faster than your protocol: nausea and flushing would be stronger.
- If your protocol allows, inject in the evening: nausea or flushing often goes unnoticed during sleep.
- Photograph your moles before starting, to have a point of comparison.
- Keep protecting yourself from the sun: darker skin is not a substitute for sunscreen.
When to talk to a professional
With this product, especially if you notice:
- A new mole, or an existing mole that changes shape, colour or size.
- An erection that lasts more than four hours.
- Nausea that lasts, or repeated vomiting.
If a symptom is severe, lingers or worries you, stop the product and talk to a healthcare professional. An immediate reaction after the injection, such as trouble breathing or swelling of the face, needs medical care right away.
Specific to this product
- It is not recommended with a personal or family history of melanoma, or if you have many atypical moles.
- Have your skin examined by a healthcare professional before starting, then from time to time.
- It is also not recommended with uncontrolled hypertension or cardiovascular disease, and during pregnancy and breastfeeding.
Where the research stands
Level of evidence: Documented in humans
Its effects are documented in humans through small trials. The link with changes in moles mainly comes from reported cases and user experience.
Educational information, not medical advice. For your personal situation, talk to a healthcare professional.